Alert archive / Georgia / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 100, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 14, 2000, 5:28 PM EDT for Berrien County, Georgia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 14, 2000, 5:28 PM EDT (21:28 UTC)
- Expired
- Jul 14, 2000, 6:00 PM EDT
- In force
- 32 min
- Issued by
- NWS Tallahassee, FL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Berrien County, GA
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.5 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1942 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 777 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 179 m²/s²
- 0-3 km storm-relative helicity
- 203 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KTAE 142129 SVRTLH GAC019-142200- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 528 PM EDT FRI JUL 14 2000 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN BERRIEN COUNTY IN GEORGIA * UNTIL 600 PM EDT * AT 528 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 4 MILES NORTH OF ALAPAHA...MOVING EAST SOUTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ALAPAHA BY 530 PM EDT GLORY BY 535 PM EDT BANNOCKBURN BY 545 PM EDT IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY BUILDING AWAY FROM WINDOWS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 60 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. LAT...LON 3152 8318 3136 8328 3119 8285 3140 8276 JAMVSKI NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 2:40 PM EDT, 2 hours 48 minutes earlier.
Area forecast discussion, Jul 14, 2:40 PM EDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 240 PM EDT FRI JUL 14 2000 FORECAST CHALLENGES -- RAIN CHANCES AND HEAT ADVISORY CONDITIONS. --CURRENTLY-- WATER VAPOR IMAGES SHOW SUBSIDENCE SPREADING S OVER MS/AL/GA. 12Z BMX SOUNDING SHOWED PWAT VALUES DOWN TO 1.37" IN ASSOCIATION WITH THIS DRYING. SURFACE DATA SHOW BROAD E-W TROUGH OVER NRN CWA WITH GOOD ISOBAR PACKING AND BRISK WLY WINDS OVER THE COASTAL WATERS. THESE WINDS HAVE FED HIGH THETA-E AIR INTO STRONG...PERSISTENT THUNDERSTORM COMPLEXES OVER OUR COASTAL WATERS MAINLY E OF APALACHICOLA. --FORECAST-- EXTRAPOLATION TAKES LEADING EDGE OF SUBSIDENCE ON W/V IMAGES TO OUR COAST BY 03-04Z. 12Z ETA GENERATES AREA OF PRECIP OVER FL BIG BEND TONIGHT AS ASSOCIATED SURFACE BOUNDARY PUSHES TO COAST. WILL MENTION SLIGHT CHANCE POPS FOR COASTAL AREAS TONIGHT. LATEST GUIDANCE TEMPERATURES FOR SATURDAY AFTERNOON ARE QUITE HIGH. A FORECAST HIGH AROUND 100F AT TLH COMBINED WITH A DEWPOINT IN THE LOW 70S TRANSLATES INTO A HEAT INDEX OVER 110. WILL LET MIDNIGHT SHIFT DECIDE IF/WHERE A HEAT ADVISORY NEEDS TO BE ISSUED. FOR NOW... WILL MENTION EXPECTED HEAT INDEX VALUES IN ZONES AND ISSUE AN UPDATED HAZARDOUS WEATHER OUTLOOK. SUNDAY LOOKS COOLER AS LOWER THICKNESS VALUES ASSOCIATED WITH STRONG CLOSED UPPER LOW OVER THE ERN USA BEGIN TO SPREAD OVER THE CWA. MARINE - W TPA BUOY SHOWS WINDS DECREASING TO 15 KT RANGE...BUT MODELS PROG CONTINUED TIGHT PRESSURE GRADIENT THROUGH THE PERIOD. WILL KEEP EXERCISE CAUTION CRITERIA FOR AT LEAST OUTER WATERS. EXPECT GOOD COVERAGE OF THUNDERSTORMS OVER WATERS TONIGHT...TAPERING OFF DURING THE DAY SATURDAY. FIRE WEATHER - HOT TEMPERATURES AND RESULTING LOW RH VALUES JUSTIFY A FIRE WEATHER WATCH FOR THE INLAND ZONES OF THE ERN FL PANHANDLE SATURDAY AFTERNOON. EXTENDED (SUNDAY NIGHT THROUGH WEDNESDAY) - MRF STILL WETTEST MEDIUM RANGE MODEL WITH AN UPPER LOW PROGGED TO TRACK W OVER THE CWA. OTHER MODELS LESS OPTIMISTIC...SO WILL KEEP CHANCE POPS INTACT ALONG WITH CLIMO TEMPERATURES. PRELIMINARY NUMBERS... TLH 073/098 069/095 21-2 PFN 078/095 078/093 21-2 DHN 073/10T0 073/095 -00- ABY 073/097 071/095 -00- VLD 073/097 072/095 -0-- .TLH... AL...NONE. GA...NONE. FL...FIRE WEATHER WATCH SATURDAY AFTN FOR FLZ007-009>011-013. TJT
In the hours before
Local storm report, Jul 14, 1:05 PM EDT, 4 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
105 PM EDT FRI JUL 14 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0600 PM EAST PELHAM GA WIND DAMAGE
07/13/00 MITCHELL NUMEROUS TREES AND POWER
LINES DOWN ON HOMES IN A
THREE BnLOCK AREA. REPORTED
BY PELHAM JOURNAL
NEWSPAPER.Special weather statement, Jul 14, 5:00 PM EDT, 28 minutes before
ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750- 755-770-775-142300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 500 PM EDT FRI JUL 14 2000 ...HOT AND HUMID CONDITIONS ARE EXPECTED SATURDAY... ...SMALL CRAFT SHOULD EXERCISE CAUTION TONIGHT... TEMPERATURES NEAR 100 DEGREES COMBINED WITH HIGH RELATIVE HUMIDITIES ARE EXPECTED TO OCCUR SATURDAY...RESULTING IN AFTERNOON HEAT INDICES IN EXCESS OF 110 DEGREES OVER PARTS OF THE FLORIDA BIG BEND AND EASTERN PANHANDLE. ELSEWHERE ACROSS THE OUTLOOK AREA...UNSEASONABLY TEMPERATURES WILL RESULT IN HEAT INDICES OF AT LEAST 105. PROLONGED EXPOSURE TO SUCH HIGH TEMPERATURES AND HUMIDITIES COMBINED WITH STRENUOUS PHYSICAL ACTIVITY CAN CAUSE HEAT EXHAUSTION AND HEAT STROKE. YOUNG CHILDREN...ELDERLY...AND PERSONS WITH HEART CONDITIONS ARE MOST SUSCEPTIBLE. STRENUOUS PHYSICAL ACTIVITIES SHOULD BE REDUCED...ELIMINATED...OR RESCHEDULED FOR THE EARLY MORNING OR LATE EVENING HOURS. A HEAT ADVISORY MAY BE ISSUED FOR SATURDAY BY THE NATIONAL WEATHER SERVICE IN TALLAHASSEE IF THESE CONDITIONS CONTINUE TO LOOK LIKELY TO OCCUR. SMALL CRAFT SHOULD EXERCISE CAUTION TONIGHT AS WEST WINDS OF 15 TO 20 KNOTS ARE EXPECTED TO OCCUR ALONG WITH SEAS OF 3 TO 5 FEET IN THE COASTAL WATERS BEYOND 20 NAUTICAL MILES. FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE ON THE INTERNET AT WWW.SRH.NOAA.GOV/TLH OR TUNE INTO NOAA WEATHER RADIO. TJT
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 6:00 PM EDT | Severe Thunderstorm Warning | TAE | Berrien | 30 min |
| Jul 14, 7:05 PM EDT | Severe Thunderstorm Warning | TAE | Brooks, Cook, Lowndes | 30 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.